Digestive Disorders / Gastroenterology Expert Forum
Abdominal Pain
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Abdominal Pain

I'm a 33yr old male, no history of nay colon cancers in family.  I had a complete physical 3 weeks ago including complete blood testing and urinalysis.  I was given Serafem and Xanax for anxiety.  For the past 1-2 weeks I've experienced abdominal pains primarily just to the right of my navel, no severe, but just enough to be annoying. The pain is primarily when sitting down and not nearly as noticeable when standing up.  At night I get alot of different muscle spasms and my stomach seems to make alot of 'gurgling sounds' while lying on my back.  My stools have been formed, but not as big and firm and seem to have air bubbles come from them when they're at the bottom of the toilet.  Also, when I wipe the stool is always a yellowish brown color.  There is no sign of blood in the toilet or on the stool.  I do feel a little more constipated than usual.  Could the Serafem and Xanax cause this or do you have any other ideas?
Related Discussions
233190_tn?1278553401
It is possible that the symptoms may be a side effect of the medications.  Abdominal pain (specifically dyspepsia) is sometimes associated with the Sarafem.  

Other causes can include ulcers, gallbladder disease, inflammation of the upper digestive tract or irritable bowel disease.  I would consider an upper GI series or upper endoscopy, a test for H Pylori (a bacteria associated with inflammation or ulcers), as well as an abdominal ultrasound.

If those tests are negative, you may want to consider treatment for IBS (i.e. increasing fiber or using antispasmodic agents).  I would suggest a referral to a GI physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Thanks,
Kevin, M.D.
2 Comments
Blank
Avatar_n_tn
Thanks for the response.  Any idea what would be causing the mustard/brown stool?  Also, any clue as to why the pain is more noticeable when sitting down then standing up or laying flat?
Blank
Avatar_n_tn
I have had abdominal pain, bloating, flatus and nausea for quite a while.  I have a hard time eating and am still unable to lose weight because it is taking me 5 days for food to pass through.  I am on Zelnorm and the symptoms are getting worse.  This is the second time that I have been on it and I thought before that my condition was just getting worse but it may be drug induced but when I am not on it it is the same but I can eat more.  I have constipation and diarrhea and I have no idea what else to do because I am in my early 20's and am too young for this.  I want to be pain free and able to have bowel movements like a normal person and lose weight and be skinny.  What am I to do?
Blank
Avatar_m_tn
A related discussion, Same was started.
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
1684282_tn?1350782543
Blank
The Death by Heroin
Feb 03 by Julia M Aharonov, DOBlank